Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 27, 2014, 12:05 AM CDT for Portage County, Wood County, Wisconsin. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 12:05 AM CDT (05:05 UTC)
- Expired
- Jul 27, 2014, 12:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Portage County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 130 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:20 AM CDT | TSTM WND DMG | Arpin, WI | STORAGE SHED FLIPPED UPSIDE DOWN AND RESTING NEXT TO ANOTHER SHED. TREE DAMAGE ALSO NOTED. DAMAGE OCCURRED IN ARPIN AT HIGHWAY 186 AND HIGHWAY K. |
| Jul 27, 12:50 AM CDT | HAIL 1.75 | Wisconsin Rapids, WI | |
| Jul 27, 12:52 AM CDT | HAIL 1 | Wisconsin Rapids, WI | HAIL COVERING THE GROUND |
| Jul 27, 12:52 AM CDT | HAIL 1.75 | Wisconsin Rapids, WI | HAIL COVERING THE GROUND |
| Jul 27, 12:52 AM CDT | HAIL 2 | Wisconsin Rapids, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS53 KGRB 270505
SVRGRB
WIC097-141-270545-
/O.NEW.KGRB.SV.W.0017.140727T0505Z-140727T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1205 AM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN CENTRAL WISCONSIN...
NORTHERN WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 1245 AM CDT
* AT 1203 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MARSHFIELD...AND MOVING EAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITING AND STEVENS POINT AROUND 1235 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARPIN...AUBURNDALE...VESPER...
BLENKER...SHERRY...MILLADORE...JUNCTION CITY...RUDOLPH...BIRON AND
MEEHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4468 9026 4469 9018 4465 8934 4429 8933
4449 9030
TIME...MOT...LOC 0505Z 285DEG 52KT 4459 9015
HAIL...1.00IN
WIND...<50MPH
$$
JKL4 follow-up statements
212
WWUS53 KGRB 270514
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 AM CDT SUN JUL 27 2014
WIC097-141-270545-
/O.CON.KGRB.SV.W.0017.000000T0000Z-140727T0545Z/
PORTAGE WI-WOOD WI-
1214 AM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WOOD
AND PORTAGE COUNTIES UNTIL 1245 AM CDT...
AT 1210 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF
MARSHFIELD...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
POWERS BLUFF COUNTY PARK AROUND 1225 AM CDT.
SHERRY AROUND 1230 AM CDT.
STEVENS POINT AND WHITING AROUND 1245 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARPIN...AUBURNDALE...
VESPER...BLENKER...MILLADORE...RUDOLPH...JUNCTION CITY...MEEHAN AND
PARK RIDGE.
WIND GUSTS NEAR 45 MPH ARE ALSO POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...STAY AWAY FROM WINDOWS. IF OUTDOORS...MOVE TO
A STURDY SHELTER BEFORE THE STORM APPROACHES.
&&
LAT...LON 4468 9026 4469 9018 4465 8934 4429 8933
4449 9030
TIME...MOT...LOC 0508Z 282DEG 38KT 4459 9013
HAIL...1.00IN
WIND...<50MPH
$$
JKL891
WWUS53 KGRB 270522
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1222 AM CDT SUN JUL 27 2014
WIC097-141-270545-
/O.CON.KGRB.SV.W.0017.000000T0000Z-140727T0545Z/
PORTAGE WI-WOOD WI-
1222 AM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WOOD
AND PORTAGE COUNTIES UNTIL 1245 AM CDT...
AT 1220 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF PITTSVILLE...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
WOOD AND PORTAGE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
MILLADORE...RUDOLPH...BIRON AND MEEHAN.
WIND GUSTS NEAR 45 MPH ARE ALSO POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...STAY AWAY FROM WINDOWS. IF OUTDOORS...MOVE TO
A STURDY SHELTER UNTIL THE STORM HAS PASSED.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM.
&&
LAT...LON 4457 9027 4468 8997 4465 8934 4429 8933
4449 9030
TIME...MOT...LOC 0520Z 290DEG 31KT 4455 8999
HAIL...1.00IN
WIND...<50MPH
$$
JKL149 WWUS53 KGRB 270531 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1231 AM CDT SUN JUL 27 2014 WIC097-141-270545- /O.CON.KGRB.SV.W.0017.000000T0000Z-140727T0545Z/ PORTAGE WI-WOOD WI- 1231 AM CDT SUN JUL 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WOOD AND CENTRAL PORTAGE COUNTIES UNTIL 1245 AM CDT... AT 1228 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF WISCONSIN RAPIDS...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL PORTAGE AND CENTRAL WOOD COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...RUDOLPH...BIRON AND MEEHAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. IF CAMPING OUTDOORS...SEEK SHELTER INSIDE A STURDY STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 4464 8992 4459 8939 4431 8945 4446 9017 TIME...MOT...LOC 0530Z 290DEG 31KT 4452 8988 HAIL...1.00IN WIND...<50MPH $$ JKL
062 WWUS53 KGRB 270538 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1238 AM CDT SUN JUL 27 2014 WIC097-141-270545- /O.CON.KGRB.SV.W.0017.000000T0000Z-140727T0545Z/ PORTAGE WI-WOOD WI- 1238 AM CDT SUN JUL 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL WOOD AND WEST CENTRAL PORTAGE COUNTIES UNTIL 1245 AM CDT... AT 1235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF WISCONSIN RAPIDS...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL WOOD AND WEST CENTRAL PORTAGE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BIRON AND MEEHAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. STAY AWAY FROM WINDOWS. && LAT...LON 4457 8990 4453 8958 4435 8964 4444 9007 TIME...MOT...LOC 0537Z 288DEG 29KT 4448 8982 HAIL...1.00IN WIND...<50MPH $$ JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:47 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 26, 10:47 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1047 PM CDT SAT JUL 26 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SYNOPSIS... ISSUED AT 236 PM CDT SAT JUL 26 2014 SCATTERED SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEKEND... THEN MUCH COOLER EARLY NEXT WEEK. MAJOR AMPLIFICATION OF THE LNGWV PATTERN INVOF NOAM WILL OCCUR THE NEXT COUPLE DAYS AS CLOSED UPR LOW CURRENTLY OVER THE LAKE WINNIPEG REGION SHIFTS E AND THEN TURNS SE. IN ADDITION TO THE RESULTING UPR TROF OVER THE LOWER GREAT LAKES RGN...ANOTHER LNGWV TROF WL BE OFF THE BRITISH COLUMBIA COAST...AND A STG RIDGE WL BE ANCHORED OVER THE INTERMOUNTAIN WEST. THE DEVELOPING PATTERN WL BE VERY STABLE. ONCE IN PLACE...IT WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE FCST PERIOD. BUT GRADUAL MODIFICATION OF THE COLD AIR WITHIN THE TROFS WL ALLOW THE FLOW ACRS THE CONUS TO WEAKEN...AND THE MAIN WESTERLIES TO REFORM BACK N ACRS CANADA. WARM AND HUMID CONDITIONS AT THE START OF THE FCST PERIOD WL QUICKLY BE REPLACED BY MUCH COOLER AND DRIER CONDITIONS FOR THE START OF THE WORK WEEK. THEN TEMPERATURES WL GRADUALLY REBOUND BACK TO SEASONAL NORMALS AS THE COOL AIR ACRS THE REGION MODIFIES. THE BEST CHC FOR SIG PCPN WL BE EARLY IN THE FCST PERIOD...AS THE UPR LOW CROSSES THE RGN. BUT THE COVERAGE OF THE SIG PCPN WITH THE UPR LOW IS LIKELY TO BE SCT...AND THE GENERAL NWLY UPR FLOW THAT WL DOMINATE THE AREA FOR THE REMAINDER OF THE PERIOD FAVORS BLO NORMAL PCPN AMNTS. THE LACK OF PCPN ACRS MUCH OF THE AREA THE PAST FEW WEEKS IS BECOMING APPARENT IN THE FORM OF BROWN LAWNS AND SLUGGISH GROWTH OF CROPS IN AREA FARMS. PCPN TOTALS FOR THE PAST 30 DAYS HAVE GENERALLY ONLY BEEN 25-50 PCT OF NORMAL ACRS MOST OF THE FCST AREA. OVER THE PAST COUPLE WEEKS...THE MOST SIG PCPN DEFICIT HAS BEEN OVER E-C WI...WHERE PCPN TOTALS HAVE BEEN LESS THAN 25 PCT OF NORMAL. && .SHORT TERM...TONIGHT AND SUNDAY ISSUED AT 236 PM CDT SAT JUL 26 2014 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A WEAK AREA OF LOW PRESSURE MOVING EAST OVER LAKE SUPERIOR AND SURFACE TROUGH AXIS EXTENDING SOUTHWEST FROM THIS SURFACE LOW ACROSS NORTHWEST WISCONSIN. A BROKEN LINE OF THUNDERSTORMS HAVE DEVELOP ALONG THIS TROUGH AXIS OVER THE CENTRAL UPPER PENINSULA BUT THINK THEY WILL REMAIN NORTH OF THE BORDER FOR THE REST OF THE AFTERNOON. THOUGH LOW STRATUS REMAINS AHEAD OF THE TROUGH OVER NORTHEAST WISCONSIN...CLEARING SKIES HAVE MOVED INTO NORTH-CENTRAL WISCONSIN WHERE MIXING HAS DROPPED DEWPOINTS INTO THE LOWER AND MIDDLE 50S. AN AREA OF CIRRUS WILL CONTINUE TO MOVE EAST OVER CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON FROM THUNDERSTORMS OVER THE CENTRAL PLAINS. OTHERWISE...THE FOCUS FOR THE NEXT 24 HOURS WILL REVOLVE AROUND THE UPPER LOW OVER SOUTH-CENTRAL CANADA. AS IT MOVES SOUTHEAST...THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS IS THE MAIN FORECAST CONCERN LATE TONIGHT INTO SUNDAY. TONIGHT...THE UPPER LEVEL LOW AND ASSOCIATED OCCLUDED FRONT WILL DIVE SOUTHEAST INTO NORTHWEST AND NORTH-CENTRAL RESPECTIVELY BY LATE TONIGHT. AHEAD OF THESE FEATURES...MODELS DEPICT A RELATIVELY NARROW RIBBON OF HIGHER THETAE ABOVE THE NOCTURNAL INVERSION THAT MOVES INTO N-C WISCONSIN BY 09Z AND THE FOX VALLEY TO IRON MOUNTAIN CORRIDOR BY 12Z. WITHIN THIS THETAE RIBBON...MODELS ESTIMATE ELEVATED CAPES BETWEEN 500-1000 J/KG WHICH SUPPORTS A CHANCE OF THUNDERSTORMS. QG FORCING WILL BE INCREASING AT THE SAME TIME AND PWATS WILL BE NEARING 1.5 INCHES. SO WILL SHOW PRECIP CHANCES IN THE LIKELY RANGE OVER NORTH-CENTRAL WISCONSIN AFTER MIDNIGHT WITHIN THE DEFORMATION ZONE AND A CHANCE ELSEWHERE. IF STORMS DO DEVELOP...SOME COULD CONTAIN SUB-SEVERE SIZED HAIL. EFFECTIVE SHEARS 20-25 KNOTS SUGGESTS SEVERE STORMS ARE UNLIKELY. SUNDAY...THE UPPER LOW WILL MOVE ACROSS OUR AREA DURING THE MORNING AND EXIT OVER SOUTHERN LAKE MICHIGAN BY LATE IN THE AFTERNOON. BENEATH THE UPPER LOW...AMPLE MOISTURE COMBINED WITH STEEP LOW LEVEL LAPSE RATES WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND A FEW THUNDERSTORMS BY LATE IN THE MORNING. WET BULB ZERO TEMPS BELOW 10KFT WILL PROVIDE A THREAT OF HAIL WITHIN ANY THUNDERSTORMS AND WOULD NOT BE SURPRISED IF AN ISOLATED STORM OR TWO APPROACHES SEVERE LIMITS. WILL KEEP THIS MENTION IN THE HWO. HIGHS COOLING TO THE MIDDLE 60S NORTH TO MIDDLE 70S SOUTH. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY ISSUED AT 236 PM CDT SAT JUL 26 2014 PCPN WITH THE DEPARTING UPR LOW COULD LINGER INTO SUN EVE...ESP IN THE EAST. MAINTAINED CHC POPS FOR THE EVENING. ALTHOUGH IT/S NOT OUT OF THE QUESTION THAT SOMETHING COULD LINGER PAST MIDNIGHT...THERE WAS NOT ENOUGH SUPPORT FOR THAT TO DRAG POPS THROUGH THE WHOLE NIGHT. SINCE WINDS WL LIKELY STAY UP DURING THE NGT AND COOLER AIR WL FIRST BE WORKING INTO THE AREA...EDGED MINS TOWARD A BLEND OF THE WARMER GUIDANCE PRODUCTS. THE FCST AREA WL STILL BE ON THE CYCLONIC SIDE OF THE UPR JET MON...SO ANY SML SCALE DISTURBANCE THAT WORKS ACRS THE AREA DURING THE AFTN COULD EASILY GENERATE ISOLD-SCT SHRA. BUT WITH NO FORCING APPARENT ON THE MODELS ATTM...KEPT FCST DRY. IT LOOKS LIKE A DISTURBANCE WL DROP SWD ACRS THE AREA TUE...SO KEPT CHC POPS AT THAT TIME. SIG MOISTURE WL REMAIN WELL S OF THE AREA FOR THE REST OF THE FCST PERIOD...SO THE PROSPECT FOR SIG WIDESPREAD PCPN DOES NOT LOOK GOOD. BUT THERE WL STILL BE AMPLE OPPORTUNITIES FOR SCT LGT PCPN AS SML SCALE SHRTWVS DROP SEWD ACRS THE AREA. CONFIDENCE IN THE TIMING THOSE CHCS DIMINISHES RAPIDLY AS ONE GOES FARTHER OUT INTO THE FCST. NO SIG CHGS WERE NEEDED TO THE BROAD-BASED EXTENDED FCST INITIALIZATION GRIDS. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1040 PM CDT SAT JUL 26 2014 AN UPPER LEVEL LOW WILL DROP SOUTHEAST INTO NORTHERN WISCONSIN OVERNIGHT INTO SUNDAY MORNING. A BROKEN LINE OF SHOWERS AND A FEW THUNDERSTORMS ARE CURRENTLY MOVING THROUGH WEST CENTRAL WI ASSOCIATED WITH A TROF OF LOW PRESSURE AT THE SURFACE. PLENTY OF INSTABILITY ALOFT TO MAINTAIN SOME OF THE SHOWERS/STORMS AS THEY MOVE EAST OVERNIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP SUNDAY MORNING WITH LOWERING CIGS. KEPT THUNDER OUT OF TAFS AT THIS TIME GIVEN EXPECTED ISOLATED TO SCATTERED COVERAGE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....MPC LONG TERM......SKOWRONSKI AVIATION.......TE
Hazardous weather outlook, Jul 26, 2:35 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CDT SAT JUL 26 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 235 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTH CENTRAL WISCONSIN AND LATE TONIGHT FOR THE REST OF THE AREA. A FEW STORMS MAY CONTAIN SMALL HAIL BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA ON SUNDAY. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW SEVERE STORMS WITH LARGE HAIL ARE POSSIBLE ON SUNDAY AFTERNOON. THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY....BUT IT IS VERY UNLIKELY ANY OF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-271945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 235 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT DENSE FOG WILL POSE A HAZARD TO BOATERS AT TIMES TONIGHT...MAINLY ON LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY...AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE THROUGH THE REGION. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW OF THE STRONGER STORMS MAY PRODUCE SOME HAIL. GUSTY NORTH WINDS AND BUILDING WAVES COULD RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT EARLY SUNDAY EVENING INTO MONDAY. THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY. MPC/JS
In the hours before
Special weather statement, Jul 26, 11:02 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1102 PM CDT SAT JUL 26 2014 WIZ005-010-018-030-035-270515- LINCOLN-MARATHON-ONEIDA-VILAS-WOOD- 1102 PM CDT SAT JUL 26 2014 ...THUNDERSTORMS MOVING INTO CENTRAL AND NORTH-CENTRAL WISCONSIN... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL IRON COUNTY TO NORTHWEST CLARK COUNTY. THE STORMS WERE MOVING EAST AT 25 MPH AND WILL AFFECT PORTIONS OF VILAS...ONEIDA...LINCOLN...WESTERN MARATHON AND NORTHERN WOOD COUNTIES BETWEEN 1130 PM AND 1230 AM. HAIL...WIND GUSTS OVER 30 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. IF A STORM APPROACHES YOUR LOCATION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JKL
Special weather statement, Jul 27, 12:02 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1202 AM CDT SUN JUL 27 2014 WIZ018-019-030-035-036-270545- LANGLADE-LINCOLN-MARATHON-PORTAGE-WOOD- 1202 AM CDT SUN JUL 27 2014 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN WOOD COUNTY... AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF WAUSAU TO 24 MILES WEST OF WISCONSIN RAPIDS. THE STORMS WERE MOVING EAST AT 35 MPH. HAIL...WINDS OVER 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PITTSVILLE BY 1215 AM CDT... RIB MOUNTAIN AND WAUSAU BY 1225 AM CDT... WESTON AND MOSINEE BY 1230 AM CDT... WISCONSIN RAPIDS BY 1235 AM CDT... STEVENS POINT BY 1245 AM CDT... IF A STORM APPROACHES YOUR LOCATION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:42 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara, Wood | 48 min |
| Jul 27, 12:57 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 48 min |
| Jul 27, 3:49 AM CDT | Small Craft Advisory | GRB | 33 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.